Reply To: Side-Effects worrying me, please help

Home Welcome to the ADDitude Forums For Adults Treating Your ADHD Side-Effects worrying me, please help Reply To: Side-Effects worrying me, please help

#126445
Outsider
Participant

I reiterate the comment above about writing everything down. Keep a journal – when you take the meds, how you feel during the day, what you eat and when and the side effects you get through the day. A 2 week journal will be very beneficial for your doctor in sorting things out.

The racing heart can come and go. It can also be affected by other things during the day. Ultimately, the heart racing should decline over time with not other factors other than the medication.
Not all medicines work the same for each person. Ritalin, methylphenadate, Focalin and Concerta are all the same active ingredient but can also have different effects on you since they deliver the medication to your body a little differently. Adderall, Adderall XR, Mydayis, Vyvanse and amphetamine salts are also the same; but once again, may give you different dosing strategies and different effects. There are other non-stimulant options your doctor may be able to offer you as well.

Finding the right dose and medication is a long and tedious task, especially if you are growing and still developing. You should spend no less that 2 weeks trying a dose and medication out before moving up or down a dose or changing medication (unless bad side effects and you should stop right away). You and your doctor should invest the time into this and your efforts will be rewarded.